Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Kodaira dimension of symmetric powers

Authors: Donu Arapura and Sviatoslav Archava
Journal: Proc. Amer. Math. Soc. 131 (2003), 1369-1372
MSC (2000): Primary 14J40, 14E08
Published electronically: October 1, 2002
MathSciNet review: 1949866
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the plurigenera and the Kodaira dimension of the $d$th symmetric power $S^dX$ of a smooth projective variety $X$. As an application we obtain genus estimates for the curves lying on $X$.

References [Enhancements On Off] (What's this?)

  • [HL] Daniel Huybrechts and Manfred Lehn, The geometry of moduli spaces of sheaves, Aspects of Mathematics, E31, Friedr. Vieweg & Sohn, Braunschweig, 1997. MR 1450870
  • [K] János Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer-Verlag, Berlin, 1996. MR 1440180
  • [Mo] Shigefumi Mori, Classification of higher-dimensional varieties, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 269–331. MR 927961
  • [M] D. Mumford, Rational equivalence of 0-cycles on surfaces, J. Math. Kyoto Univ. 9 (1968), 195–204. MR 0249428
  • [Re] Miles Reid, Canonical 3-folds, Journées de Géometrie Algébrique d’Angers, Juillet 1979/Algebraic Geometry, Angers, 1979, Sijthoff & Noordhoff, Alphen aan den Rijn—Germantown, Md., 1980, pp. 273–310. MR 605348
  • [Ro1] A. A. Roĭtman, 𝐺-equivalence of zero-dimensional cycles, Mat. Sb. (N.S.) 86 (128) (1971), 557–570 (Russian). MR 0289512
  • [Ro2] A. A. Roĭtman, Rational equivalence of zero-dimensional cycles, Mat. Sb. (N.S.) 89(131) (1972), 569–585, 671 (Russian). MR 0327767
  • [W] Keiichi Watanabe, Certain invariant subrings are Gorenstein. I, II, Osaka J. Math. 11 (1974), 1–8; ibid. 11 (1974), 379–388. MR 0354646

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14J40, 14E08

Retrieve articles in all journals with MSC (2000): 14J40, 14E08

Additional Information

Donu Arapura
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Sviatoslav Archava
Affiliation: MPI für Mathematik, Vivatgasse 7, D-53111, Bonn, Germany

Received by editor(s): September 1, 2000
Received by editor(s) in revised form: January 9, 2002
Published electronically: October 1, 2002
Additional Notes: The authors were partially supported by the NSF
Communicated by: Michael Stillman
Article copyright: © Copyright 2002 American Mathematical Society